MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION
Catalog Number 903-00039
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The internal complaint file #(b)(4) has been logged for this incident for traceability.The ri-2 involved in this incident is not yet returned to belmont for investigation.Although the patient involved in this incident expired, there are no allegations that the device caused or contributed to death.A 102 error message is generated to alert the user of the condition of the device.Infusion can be continued through other means.There is no indication of the use of contraindicated fluids.Certain infusates such as calcium, and platelets should not be used, as they can compromise the anticoagulants in citrated blood and promote clotting, which can lead to clot formation inside the heat exchanger and block blood flow.If this occurs, the stainless steel rings inside the heat exchanger will become overheated and cause an over temperature / overheating issue.When the rapid infuser detects a situation that is compromising effective infusing, the system stops pumping and heating, closes off the line to the patient, sounds an audible alarm, and displays an alarm message with instructions for corrective measure.In the event of an "over temperature" alarm, the rapid infuser exhibits the following alarm message: "infusate over temperature.Discard disposable and blood.Restart system with a new disposable.Service machine if error persists." the user will lose the ability to infuse the patient during the event.A 102 alarm is generated to alert the user of the condition of the device.The operator manual states the following: "check disposable set and flow path for occlusions.Make certain the windows on the disposable set and the ir probes are clean and dry.Clean surfaces with moistened soft cloth if necessary.Dry off surfaces before continuing.Make sure bag clamps are open and flow is unimpeded.Make sure that the filter is not clogged.Add more fluid, if fluid out.Clamp off the bag spikes and patient line and remove disposable.Power off and restart the system with a new disposable.Service machine if the problem persists." a message appears on the screen to discard the disposable and blood and restart the system with a new disposable.Infusion of the patient can be continued by other means if the error persists.Belmont is working with the user facility to get the device involved in this incident returned for investigation.Without results of the device investigation, no conclusions can be drawn.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
The user facility's biomed received the report from the users that there was an incident of temperature alarm during a case on (b)(6) 2024.No details except that the patient passed away.The risk manager quarantined the device for a third party investigation.Although patient involved in the incident expired, there are no allegations that the device caused or contributed to death.
 
Additional Manufacturer Narrative
Multiple attempts were made to receive additional information from the customer by both (b)(6) post market surveillance and territory management.The device was requested but not received.Requests for additional information were sent to biomedical engineer, (b)(4), on 19jul2024, 30aug2024, and 16sep2024.No additional information was received from the customer and a precise root cause could not be identified.The device history was reviewed and no other issues were identified.Belmont will continue to monitor this issue moving forward.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key19977439
Report Number1219702-2024-00036
Device Sequence Number8387250
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-00039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/13/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown